Alert archive / New Jersey / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 39, NWS New York, NY

July 25, 20225 counties in New Jersey; Bronx County, New York County, Queens County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 25, 2022, 12:25 PM EDT for 5 counties in New Jersey; Bronx County, New York County, Queens County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2022, 12:25 PM EDT (16:25 UTC)
Expired
Jul 25, 2022, 1:15 PM EDT
In force
50 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, New York County, NY, Queens County, NY

The radar

The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2022-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1916 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2022-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1916 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

159 
WUUS51 KOKX 251625
SVROKX
NJC003-013-017-031-039-NYC005-061-081-251715-
/O.NEW.KOKX.SV.W.0039.220725T1625Z-220725T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
1225 PM EDT Mon Jul 25 2022

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Eastern Passaic County in northeastern New Jersey...
  Northern Union County in northeastern New Jersey...
  Southeastern Bergen County in northeastern New Jersey...
  Essex County in northeastern New Jersey...
  Queens County in southeastern New York...
  Bronx County in southeastern New York...
  New York (Manhattan) County in southeastern New York...

* Until 115 PM EDT.

* At 1225 PM EDT, a severe thunderstorm was located over East
  Hanover, or near Caldwell, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Orange and Caldwell around 1230 PM EDT.
  Newark around 1235 PM EDT.
  Paterson and Bloomfield around 1240 PM EDT.
  Passaic and Lyndhurst around 1245 PM EDT.
  Hoboken and Hackensack around 1250 PM EDT.
  Bergenfield and Ridgefield around 1255 PM EDT.
  Mott Haven and RFK Bridge around 100 PM EDT.
  East Tremont and Laguardia Airport around 105 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4067 7445 4075 7436 4076 7438 4079 7437
      4082 7433 4086 7432 4087 7434 4089 7434
      4090 7427 4091 7427 4093 7429 4098 7390
      4092 7392 4090 7386 4091 7385 4074 7384
      4071 7392 4072 7392 4074 7395 4071 7397
TIME...MOT...LOC 1625Z 260DEG 31KT 4080 7433 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT
2 follow-up statements
906 
WWUS51 KOKX 251649
SVSOKX

Severe Weather Statement
National Weather Service New York NY
1249 PM EDT Mon Jul 25 2022

NJC031-039-251658-
/O.CAN.KOKX.SV.W.0039.000000T0000Z-220725T1715Z/
Passaic NJ-Union NJ-
1249 PM EDT Mon Jul 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PASSAIC AND NORTHERN
UNION COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4071 7422 4071 7425 4085 7418 4082 7414
      4082 7412 4086 7412 4086 7411 4090 7413
      4098 7390 4092 7392 4090 7386 4091 7385
      4074 7384 4071 7392 4072 7392 4074 7395
      4071 7397 4069 7421
TIME...MOT...LOC 1648Z 260DEG 31KT 4084 7406 

$$

NJC003-013-017-NYC005-061-081-251715-
/O.CON.KOKX.SV.W.0039.000000T0000Z-220725T1715Z/
Hudson NJ-Bergen NJ-Essex NJ-Queens NY-Bronx NY-
New York (Manhattan) NY-
1249 PM EDT Mon Jul 25 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR HUDSON...SOUTHEASTERN BERGEN...SOUTHEASTERN ESSEX...QUEENS...
BRONX AND NEW YORK (MANHATTAN) COUNTIES...

At 1248 PM EDT, a severe thunderstorm was located over Teterboro, or
over Ridgefield, moving east at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Bergenfield and Midtown Manhattan around 1255 PM EDT.
  Mott Haven and RFK Bridge around 100 PM EDT.
  East Tremont and Laguardia Airport around 105 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4071 7422 4071 7425 4085 7418 4082 7414
      4082 7412 4086 7412 4086 7411 4090 7413
      4098 7390 4092 7392 4090 7386 4091 7385
      4074 7384 4071 7392 4072 7392 4074 7395
      4071 7397 4069 7421
TIME...MOT...LOC 1648Z 260DEG 31KT 4084 7406 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JT
798 
WWUS51 KOKX 251712
SVSOKX

Severe Weather Statement
National Weather Service New York NY
112 PM EDT Mon Jul 25 2022

NJC003-013-017-NYC005-061-081-251722-
/O.EXP.KOKX.SV.W.0039.000000T0000Z-220725T1715Z/
Hudson NJ-Bergen NJ-Essex NJ-Queens NY-Bronx NY-
New York (Manhattan) NY-
112 PM EDT Mon Jul 25 2022

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...SOUTHEASTERN
BERGEN...SOUTHEASTERN ESSEX...QUEENS...BRONX AND NEW YORK (MANHATTAN)
COUNTIES WILL EXPIRE AT 115 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4071 7422 4071 7425 4085 7418 4082 7414
      4082 7412 4086 7412 4086 7411 4090 7413
      4098 7390 4092 7392 4090 7386 4091 7385
      4074 7384 4071 7392 4072 7392 4074 7395
      4071 7397 4069 7421
TIME...MOT...LOC 1712Z 260DEG 31KT 4087 7382 

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:46 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 25, 10:46 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service New York NY
1046 AM EDT Mon Jul 25 2022

.SYNOPSIS...
A cold front approaches today and moves through the area
tonight, stalling south of the area on Tuesday. Weak high
pressure is then expected to build in on Tuesday and Wednesday.
A frontal system approaches Wednesday night and moves across
Thursday into Friday. High pressure then returns, building in
from the west heading into next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Montioring an area of showers, with a few embedded thunderstorms,
across Upstate NY and PA as it tracks north and east in
association with a pre-frontal trough. Cloud cover is increasing
and skies will go overcast as it nears, and this throws some
uncertainty into exactly when and where any potential severe
threat materializes this afternoon. SPC mesoanalysis indicates
rebounding instability behind this rain, and CAMs hint at new
convection firing and tracking east later today. No significant
changes for now, though adjusted temps and PoPs in the near
term to account for the incoming rain.

Another hot day (albeit less so than yesterday) is expected for
the region with high temperatures in the upper 80s to low 90s.
A persistent southerly flow ahead of an approaching cold front
will allow for continued moisture advection into the area
through the day. This will allow for dew points to remain in the
low 70s through much of the day. Warm temperatures combined
with these high dew points will allow for heat index values to
rise into the middle 90s for the NYC metro and surrounding
areas. As a result,the heat advisories have been expanded to
include NYC, eastern Passaic, Bergen, southern Westchester,
Nassau, and northwestern Suffolk counties. There does remain
some uncertainty in how quickly the cloud cover from approaching
convection to the west can obscure skies. If it were to move in
faster, high temperatures may not rise as quickly or as high so
heat index values may fall below 95.

The approach of a cold front to the west will bring the potential
for strong to severe scattered thunderstorms today. A warm and moist
boundary layer will support strong instability with 1500 - 3000 J/kg
of CAPE by the late morning and into the early afternoon. With 0-6
km shear of 30-40 kt, thunderstorms will have ample opportunity to
remain organized and become strong to severe. There remains ample
surface and upper level forcing with an upper level jet streak
allowing for divergence aloft, an approaching vorticity maximum in
the mid-levels, and a surface cold front allowing for lift
through the entire atmosphere. Thunderstorms likely become more
widespread and more intense into the afternoon as instability
is maximized. The primary threat for thunderstorms is damaging
wind gusts, though hail, and a tornado can not be ruled out.

Additionally, PWAT values on the order of 2 - 2.3 inches will allow
for any thunderstorm that develops to produce heavy rainfall with
rates up to or exceeding 1" per hour. This may result in
localized flash flooding, especially in more urban and
vulnerable areas. Poor drainage flooding can be expected in any
thunderstorm. WPC has the area in a marginal risk for excessive
rainfall today.

Thunderstorms continue into the evening, gradually making their
way eastward through Long Island and Connecticut. The front
moves through and allows dew points and temperatures to drop a
bit. Lows will be in the middle 60s to low 70s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Weak high pressure then attempts to move into the area on
Tuesday with conditions expected to remains mostly dry. High
temperatures will be more seasonable with temperatures in the
low to middle 80s.

The front slows its forward progression south of the area
possibly allowing for a weak wave of low pressure to develop
along it Tuesday night. It is still uncertain on if this
develops and how close to the area it may be, but allowed for at
least slight chance of showers Tuesday night and into
Wednesday. Highs on Wednesday are expected to increase a bit
with temperatures in the middle 80s to possibly low 90s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Large upper level low opening up to a trough takes place in the long
term over the Northeast. At the surface, weak high pressure during
midweek gives to an approaching frontal system Thursday into Friday.
High pressure then returns, building in from the west for the
weekend.

Chances for rain showers from time to time mid to late week. Mainly
dry conditions expected for the weekend. Chances for thunderstorms
Thursday into Thursday evening with daytime increase in surface
instability.

Temperatures forecast to stay above normal for highs. Upper 80s to
lower 90s generally expected for forecast highs with hottest day
forecast to be Thursday, when highs get more into the 90s with low
to mid 90s across Northeast NJ. Thursday is also a day where it is
forecast to be humid enough for forecast heat indices to reach low
to upper 90s across the region.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
A cold front approaches today and moves across tonight. The
front stalls south of the region Tuesday.

Mainly VFR outside of SHRA/TSRA today.

TSRA activity weakening into northern NJ/SW NY this hour as it
approaches KSWF/KHPN. Showers and thunderstorms are expected to
continue to develop and move east, mainly this afternoon into
early evening with a timeframe of 18Z-00Z. The showers and
thunderstorms eventually taper off late tonight from NW to SE.

Winds will be generally 10-15 kts out of the SW with gusts 20-25
kt developing and continuing into this evening. Winds decrease
to 10 kt and back to W-NW late tonight into early Tuesday.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments are likely to refine the timing of thunderstorms
between 18Z and 00Z. Timing and coverage of
showers/thunderstorms uncertain and may be off by +/- 1 or 2
hours.

The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.Tuesday...VFR. Slight chance of showers early in the morning,
mainly east of the New York City terminals.
.Wednesday...VFR in the morning, then a chance of showers in
the afternoon and at night with MVFR possible.
.Thursday...Chance of MVFR in showers and thunderstorms.
.Friday...VFR. A chance of showers, mainly in the morning.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
SCA has been extended into Tuesday morning for the western ocean
and Tuesday evening for the two eastern ocean zones given
remnant swells for the ocean waters this afternoon through Tuesday.
Non-ocean waters stay below SCA criteria, though there may be an
occasional gust to 25 kt on the Great South Bay today.

SCA conditions will likely linger on the ocean waters Tuesday,
mainly east of Fire Island Inlet. For Wednesday night through Friday
night, conditions on the waters remain below SCA thresholds
without any tight pressure gradient.

&&

.HYDROLOGY...
Thunderstorm activity with associated heavy rainfall could lead to
flooding in urban and poor drainage areas as well as localized flash
flooding this afternoon. With some potential for hydrologic
impacts from heavy rain, WPC has placed our entire area in a
marginal risk for excessive rainfall.

No significant widespread heavy rain expected Wed night through the
upcoming weekend at this time.

&&

.TIDES/COASTAL FLOODING...
There is a high rip current risk is today for all Atlantic
facing beaches. The high risk of rip currents is expected to
extend into Tuesday as well due to lingering 5ft@8 sec
southerly swells.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory until 6 PM EDT this evening for NYZ071>075-078-
     176>179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Heat Advisory until 6 PM EDT this evening for NJZ004-006-
     104>108.
MARINE...Small Craft Advisory until 9 AM EDT Tuesday for ANZ355.
     Small Craft Advisory until 6 PM EDT Tuesday for ANZ350-353.

&&

SYNOPSIS...JM/MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...JM
AVIATION...DBR
MARINE...JM/MW
HYDROLOGY...JM/MW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 25, 3:57 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
357 AM EDT Mon Jul 25 2022

CTZ005>012-NJZ002-103-NYZ067>070-079-260800-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Western Bergen-Orange-Putnam-Rockland-Northern Westchester-
Northeast Suffolk-
357 AM EDT Mon Jul 25 2022

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

There is a threat for isolated to scattered severe thunderstorms and
flash flooding this afternoon into evening. Main threat with severe
thunderstorms would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ004-006-104>108-NYZ071>074-078-176-177-260800-
Eastern Passaic-Hudson-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Northwest Suffolk-Northern Queens-Northern Nassau-
357 AM EDT Mon Jul 25 2022

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

There is a threat for isolated to scattered severe thunderstorms and
flash flooding this afternoon into evening. Main threat with severe
thunderstorms would be damaging wind gusts.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-179-260800-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
357 AM EDT Mon Jul 25 2022

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

There is a threat for isolated to scattered severe thunderstorms and
flash flooding this afternoon into evening. Main threat with severe
thunderstorms would be damaging wind gusts.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a threat for isolated to scattered instances of severe
thunderstorms and flash flooding on Monday afternoon into evening.
Main threat with severe thunderstorms would be damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-260800-
Southwest Suffolk-Southeast Suffolk-
357 AM EDT Mon Jul 25 2022

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

There is a threat for isolated to scattered severe thunderstorms and
flash flooding this afternoon into evening. Main threat with severe
thunderstorms would be damaging wind gusts.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a threat for isolated to scattered instances of severe
thunderstorms and flash flooding on Monday afternoon into evening.
Main threat with severe thunderstorms would be damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-260800-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
357 AM EDT Mon Jul 25 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

There is a threat for isolated to scattered severe thunderstorms and
flash flooding this afternoon into evening. Main threat with severe
thunderstorms would be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 25, 12:16 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service New York NY
1216 PM EDT Mon Jul 25 2022

NJZ004-006-104>107-NYZ072-251700-
Hudson NJ-Eastern Essex NJ-Western Union NJ-Western Essex NJ-
Eastern Bergen NJ-Eastern Passaic NJ-New York (Manhattan) NY-
1216 PM EDT Mon Jul 25 2022

...A strong thunderstorm will impact portions of Hudson, eastern
Passaic, northwestern Union, southeastern Bergen, Essex and New York
(Manhattan) Counties through 100 PM EDT...

At 1215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morristown, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newark, Jersey City, Paterson, Passaic, Hoboken, Bloomfield,
Hackensack, Orange, Bergenfield, Summit, Lyndhurst, Millburn,
Rutherford, Secaucus and Harrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4067 7443 4076 7436 4076 7438 4079 7437
      4082 7433 4086 7432 4087 7434 4091 7433
      4091 7429 4089 7428 4091 7427 4093 7429
      4093 7414 4089 7412 4093 7407 4094 7396
      4071 7398 4069 7421 4071 7424 4068 7428
TIME...MOT...LOC 1615Z 261DEG 34KT 4077 7447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:16 PM EDTSpecial Weather StatementOKXEssex, Hudson44 min
Jul 25, 12:40 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic58 min
Jul 25, 12:59 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Union73 min
Jul 25, 3:56 PM EDTAreal Flood AdvisoryOKXHudson, Union73 min
Jul 24, 9:18 PM EDTSpecial Weather StatementOKXOrange27 min
Jul 25, 1:11 PM EDTSpecial Weather StatementOKXBronx, Nassau, New York49 min
Jul 25, 1:29 PM EDTSevere Thunderstorm WarningOKXNassau, Queens, Suffolk46 min
Jul 25, 1:56 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk43 min
Jul 25, 1:59 PM EDTSpecial Marine WarningOKX24 min
Jul 25, 2:12 PM EDTSpecial Weather StatementOKXNassau33 min
Jul 25, 2:47 PM EDTSpecial Weather StatementOKXKings, Queens, Richmond43 min
Jul 25, 3:18 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens42 min
Jul 25, 4:07 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk81 min
Jul 25, 4:26 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens49 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2022Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.